EconPapers    
Economics at your fingertips  
 

A convex total generalized variation regularized model for multiplicative noise and blur removal

Mu-Ga Shama, Ting-Zhu Huang, Jun Liu and Si Wang

Applied Mathematics and Computation, 2016, vol. 276, issue C, 109-121

Abstract: Multiplicative noise and blur corruptions usually happen in coherent imaging systems, such as the synthetic aperture radar. Total variation regularized multiplicative noise and blur removal models have been widely studied in the literature, which can preserve sharp edges of the recovered images. However, the images recovered from the total variation based models usually suffer from staircase effects. To overcome this deficiency, we propose a total generalized variation regularized convex optimization model. The resulting objective function involves the total generalized variation regularization term, the MAP based data fitting term and a quadratic penalty term which is based on the statistical property of the noise. Indeed, the MAP estimated data fitting term in the multiplicative noise and blur removal model is nonconvex. Under a mild condition, the quadratic penalty term makes the objective function convex. A primal-dual algorithm is developed to solve the minimization problem. Numerical experiments show that the proposed method outperforms some state-of-the-art methods.

Keywords: Convex optimization; Total generalized variation; Blur removal; Multiplicative noise; Primal-dual algorithm (search for similar items in EconPapers)
Date: 2016
References: View complete reference list from CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0096300315016069
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:apmaco:v:276:y:2016:i:c:p:109-121

DOI: 10.1016/j.amc.2015.12.005

Access Statistics for this article

Applied Mathematics and Computation is currently edited by Theodore Simos

More articles in Applied Mathematics and Computation from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:apmaco:v:276:y:2016:i:c:p:109-121